Facebook Pixel
Q: 

Does 3 days of withdrawal bleeding/menstruation mean she's not pregnant?

By December 23, 2011 - 9:25pm
 
Rate This

We had sex 2 - 3 weeks after her last menstruation and she had them irregularly. She took Nordette as ECP 18 hours after. 6 days after the dose, she bled heavily lasting for 3 days. She also had abdominal pains then and she said it was just like her period. I'm not sure exactly if it is her period or just the withdrawal bleeding.

Was that a sign that she's not pregnant?

Add a Comment331 Comments

EmpowHER Guest
Anonymous

i’ve been really worried lately. My boyfriend and i had unprotected sex on the 3rd of october. my last period was from the evening of 21st of september to the 29th. my cycle is usually 31days long. i freaked out so he got me an emergency contraceptive pill, and i took the full dose 1.5mg within 12 hours. after taking it, i started to feel the side effects like nausea, fatigue, constipation and some abdominal pain. After a week, so on the 10th of october, i noticed some spotting. i was so scared because it was too early for my periods to start. i had a lot of dark brown blood clots every time i peed, and i also noticed dark brown spotting. it lasted 4-5 days and it was very heavy and gave me a lot of abdominal pain like my normal period. later after a LOT of research, i came to concluding that it was perhaps the withdrawal bleed. since then i noticed nothing but white discharge. sometimes watery, sometimes thick. side effects are still ongoing like the nausea feeling and fatigue and also constipation. lately i’ve been bloating as well, but then my stomach gets normal again in the morning when i wake up. i think it’s because of gastric but i don’t know what’s causing it. it’s been a month since i last bled, which i guess was the withdrawal bleed, yet there’s still no sign of my period. i get pain sometimes in my stomach and waist. is there anyway i can be pregnant even after a heavy withdrawal bleed? doesn’t heavy withdrawal bleed mean that implantation cannot take place and pregnancy is prevented? are these still the side effects of the pill? when should i expect my next period? i’m so stressed and i’m too scared even to take a pregnancy test!

November 11, 2017 - 9:25pm
HERWriter Guide (reply to Anonymous)

Hello Anon
Some women don't bleed at all after emergency contraception.
Your next period is delayed due to taking EC - it may be a month after your last bleed (Oct 10th) - this means it be along very soon.
Take a pregnancy test - there is no point delaying something like this; more than likely it'll be negative.

Best,
Susan

November 13, 2017 - 4:00pm
EmpowHER Guest
Anonymous

Hi I took ecp last sept 8 and after 14days I bleed for 4 days (sept21-sept24) but on the night of sept 24 we do the deed and he ejaculated inside me. so I am worrying if I can get pregnant. do I need to take ecp again?

September 24, 2017 - 11:17pm
EmpowHER Guest
Anonymous

Hello my gf recently took her ecp and got withdrawal bleeding for 3 days(july29-31). Last night (Aug7)we had unprotected sex, there's penetration but i didnt ejaculate but i theres pre ejac fluids and i did ejaculate prior to that. She is expected to have her period at aug14 but not sure if the pills will mess up her cycle. Is her ovulation cancelled thought out the cycle? Is there a chance of pregnancy?

August 7, 2017 - 4:08pm
EmpowHER Guest
Anonymous

Hello. We had unprotected sex last july 23 which is the 7th of her period(she started her period on july 17).just to be sure she took ecp (4pills now then 4 again 12 hours later). Now it's july 29 and she noticed some spotting. She described it as brownish color, but not really heavy, but will find out in the next few days. She also didnt felt any slight cramping. Is it implantation bleeding or withdrawal bleeding? Will she get pregnant? Thank you

July 28, 2017 - 8:07pm
HERWriter Guide (reply to Anonymous)

Hi Anon
Thank you for your post!
Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours and up to 90% effective if taken within 72 hours, so the risk is very small. It works by preventing ovulation and stopping a pregnancy from starting. It is not an abortion pill. It prevents a pregnancy, it does not end one. Side effects can include stomach aches, headaches, breast pain, nausea and a general feeling of being unwell.
The more frequently they are taken, the more likely a woman is to have side effects and an irregular cycle. They should be taken only for emergencies, not used as a method of birth control.
Symptoms usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If a woman doesn’t get her next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low. Periods can often be delayed or longer/shorter as a result of taking emergency contraception. We cannot predict this for our readers in terms of length of delays. Each women is different. Periods should get back to normal by the second cycle after.
Best,
Susan

July 31, 2017 - 6:58am
EmpowHER Guest
Anonymous (reply to Susan Cody)

i had unprotected sex on 10th day of my period. i.e sep 30,i had i pill after 23 hours of having sex, i bleed atfer 7days of having pill i.e on oct 7 and its remains for 3–4 days… the flow of bleeding was nearly like my period but slightly low. i am expecting ma normal period on 17th oct but dosnt feel any early symptoms of period…does it means i m pregnant?

October 16, 2017 - 7:07am
HERWriter Guide (reply to Anonymous)

Hello Anon
No, this does not mean you are pregnant. A woman doesn't always have warning her period is on it's way. Since you bled after taking EC, you should be fine. Your next period may be delayed
(a side effect).
Susan

October 17, 2017 - 2:32pm
EmpowHER Guest
Anonymous

Hello me and my gf had unprotected sex on july 23 and took ecp(4pills now, 4pills after 12 hours) she started her period on july 17 so thats the 7th day of her period. She had some symptoms like nausea but didnt vomit. Today july 29 she had a slight spotting. She described it as brownish spotting not sure if its heavy but i will find out in the next few days. She also havent experienced any kind of light cramps. Is she pregnant or not? Thank you

July 28, 2017 - 7:51pm
EmpowHER Guest
Anonymous

Hello. We had sex when she was still on her last day of her period and im worried that she might get pregnant because of precum so I let her take ecp. Will she be fine?

June 24, 2017 - 8:35pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sex & Relationships

Get Email Updates

Resource Centers

Sex & Relationships Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!